MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A message from the user on the med-el social media blog was received in which the user complains about difficulties in hearing with using the implant.She reports that she is not able to hear voices, she hears only sounds and noises.She also reports to hear like bells ringing sometimes and would also hear sounds when not wearing the audio processor or when touching her pinna.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A message from the user on the med-el social media blog was received in which the user complains about difficulties in hearing with using the implant.The user reports not to be able to hear voices, only sounds and noises.The user also reports hearing bell like ringing sometimes and also hears sounds when not wearing the audio processor or when touching her pinna.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device did not provide sufficient benefit due to a migration of the active electrode out of cochlea.According to the implant registration card a complete insertion was achieved at implantation surgery.No information on possible further steps has been received.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the device did not provide sufficient benefit due to a migration of the active electrode out of cochlea.According to the implant registration card a complete insertion was achieved at implantation surgery.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The user complains about difficulties in hearing with using the implant.The user was re-implanted on (b)(6) 2025.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17276640
Report Number9710014-2023-00574
Device Sequence Number12089672
Product Code MCM
UDI-Device Identifier09008737331863
UDI-Public(01)09008737331863
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/13/2021
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number33337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
06/28/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date10/03/2023
07/02/2025
Date Device Manufactured08/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale